Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 28, 2012, 1:06 PM MST for Cochise County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2012, 1:06 PM MST (20:06 UTC)
- Expired
- Jul 28, 2012, 1:45 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 71 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WWUS85 KTWC 282006 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 106 PM MST SAT JUL 28 2012 AZZ507-508-513-282045- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 106 PM MST SAT JUL 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 145 PM MST... AT 100 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF BISBEE...OR JUST WEST OF ELFRIDA...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. RADAR INDICATED THAT OVER ONE INCH OF RAIN HAD ALREADY FALLEN IN THE ELFRIDA AREA...WHICH COULD LEAD TO PONDING OF WATER ON HIGHWAY 191. THIS STORM COULD REACH TOMBSTONE AFTER 130 PM. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3159 11014 3183 11006 3170 10965 3153 10971 TIME...MOT...LOC 2005Z 105DEG 12KT 3164 10978 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 28, 10:00 AM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 28, 10:00 AM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1000 AM MST SAT JUL 28 2012 .SYNOPSIS...DEEPER MOISTURE MOVING OVER SOUTHEAST ARIZONA WILL BRING AN UPSWING IN MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY TO THE AREA THIS WEEKEND INTO EARLY NEXT WEEK. THIS WILL ESPECIALLY BE THE CASE TODAY AND TONIGHT. && .DISCUSSION...RADAR THIS MORNING STILL INDICATING LINGERING SHOWERS OVER WRN PIMA/PINAL COUNTIES IN MOISTURE AXIS EXTENDING FROM WHAT IS LEFT OF SONORAN MCS NORTHWARD ACROSS AZ INTO SE UT/WC CO. SATELLITE SHOWING THICKEST CLOUD COVER HERE WITH SOME THINNING ACROSS ERN PART OF SE AZ. 12Z MODELS SHOWING THUNDERSTORMS DEVELOPING QUICKLY LATE THIS MORNING OVER ERN PIMA AND PINAL COUNTIES...BUT THIS COULD BE OVERDONE BECAUSE LIMITED HEATING UNDER CLOUD COVER. ON THE OTHER HAND...HAVE MORE CONFIDENCE IN MODEL DEPICTION OF SMALL VORTICITY LOBE SEEN ON SATELLITE ROTATING AROUND NORTHEAST PERIPHERY OF MAIN MCV IN SONORA. THIS LOBE WOULD HELP FOCUS THUNDERSTORMS OVER COCHISE AND PERHAPS GRAHAM/GREENLEE COUNTIES EARLY THIS AFTERNOON IN AFOREMENTIONED AREA OF THINNING CLOUDS...THEN PROGRESS WNW ACROSS SE AZ. TUCSON SOUNDING THIS MORNING SHOWED 20KTS OF ESE FLOW IN MID LEVELS WITH UP TO 25 KTS ON UPSTREAM SOUNDING AT EL PASO. THIS WILL ALSO AID IN CONVECTIVE ORGANIZATION. THEREFORE...AM IN AGREEMENT WITH THREAT OF SEVERE WIND GUSTS AS MENTIONED IN THE STORM PREDICTION CENTER DAY ONE DISCUSSION. SUBSEQUENT ROUNDS OF THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY AS WEAK DISTURBANCES EMBEDDED IN MOIST SOUTHEAST FLOW CROSS THE AREA. OF COURSE LINGERING MORNING CLOUDS ALWAYS A THREAT TO THWART ANY PARTICULAR DAYS RAIN IF HEATING IS SUPPRESSED. ALSO...MODELS ARE STILL INTENT ON NOSING DRIER AIR INTO FAR EASTERN AZ FROM TIME TO TIME EARLY NEXT WEEK. MORE SIGNIFICANT/WIDESPREAD DRYING OR SUPPRESSION OF THUNDERSTORMS...IS NOT REALLY EXPECTED UNTIL AT LEAST THURSDAY... WHEN UPPER HIGH SHIFTS BACK WESTWARD TOWARD AZ. THIS IS REFLECTED IN LOWER POPS BEGINNING FRIDAY SINCE HIGH USUALLY MOVES SLOWER AND MOISTURE USUALLY TENDS TO LINGER LONGER THAN MODELS INDICATE. ABOVE NORMAL HIGH TEMPERATURE FORECASTS FOR LATE NEXT WEEK CORRESPOND WITH THIS DRYING TREND. EVEN WITH ALL THAT SAID...CONFIDENCE THAT FAR OUT IS STILL LOW SINCE THERE ARE SIGNIFICANT DIFFERENCES BETWEEN 00Z ECMWF AND 12Z GFS...KD && .AVIATION...INCREASING TSRA/SHRA AFT 18Z. SOME TS WITH IFR CIGS/VSBYS AND MT OBSCURATIONS AND WIND GUSTS TO 40 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A SOUTHEASTERLY FLOW OF MOISTURE INTO SE AZ WILL INCREASE THUNDERSTORM CHANCES ACROSS SE AZ THIS WEEKEND. SOME HINT OF DRIER AIR NUDGING INTO EASTERN SECTIONS EARLY NEXT WEEK AS UPPER HIGH SHIFTS BACK WESTWARD INTO NEW MEXICO. THUS...FOCUS OF THUNDERSTORMS MAY SET UP FROM TUCSON WESTWARD BY MONDAY. MORE WIDESPREAD DRIER WEATHER IS NOT EXPECTED UNTIL THE END OF THE NEW WORK WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 28, 11:22 AM MST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1122 AM MST SAT JUL 28 2012 AZZ501>515-290700- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1122 AM MST SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST ARIZONA. GENERAL STORM MOVEMENT WILL BE TO THE WEST OR NORTHWEST AROUND 15 MPH. THE STRONGEST STORMS MAY PRODUCE WIND GUSTS OF 60 MPH. STORMS MAY PRODUCE BRIEF PERIODS OF HEAVY RAIN...BUT SOME LOCATIONS MAY BE AFFECTED BY MULTIPLE STORMS...FLASH FLOODING COULD OCCUR IN THOSE AREAS. IN ADDITION...WASHES AND LARGER STREAM BEDS COULD FLOW LATER TODAY AND TONIGHT. ALL THUNDERSTORMS PRODUCE POTENTIALLY DEADLY LIGHTNING. REMEMBER...WHEN THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY. HEAVY RAIN AND GUST WINDS WILL CONTINUE TO BE THE MAIN THREATS FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. REPORT STORM DAMAGE TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. KD WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 28, 11:45 AM MST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1145 AM MST SAT JUL 28 2012 AZZ507-281915- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1145 AM MST SAT JUL 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 1215 PM MST... AT 1141 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF BENSON...OR 28 MILES SOUTHWEST OF WILLCOX...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...BENSON AND INTERSTATE 10 EAST OF BENSON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3197 11033 3211 11021 3197 11008 3186 11017 TIME...MOT...LOC 1844Z 125DEG 13KT 3196 11017 KD
Special weather statement, Jul 28, 1:06 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 106 PM MST SAT JUL 28 2012 AZZ507-508-513-282045- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 106 PM MST SAT JUL 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 145 PM MST... AT 100 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES NORTHEAST OF BISBEE...OR JUST WEST OF ELFRIDA...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. RADAR INDICATED THAT OVER ONE INCH OF RAIN HAD ALREADY FALLEN IN THE ELFRIDA AREA...WHICH COULD LEAD TO PONDING OF WATER ON HIGHWAY 191. THIS STORM COULD REACH TOMBSTONE AFTER 130 PM. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3159 11014 3183 11006 3170 10965 3153 10971 TIME...MOT...LOC 2005Z 105DEG 12KT 3164 10978 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 27, 8:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Jul 28, 11:45 AM MST | Special Weather Statement | TWC | Cochise | 30 min |
| Jul 28, 1:45 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 28, 2:26 PM MST | Special Weather Statement | TWC | 34 min | |
| Jul 28, 2:35 PM MST | Special Weather Statement | TWC | Graham | 40 min |
| Jul 28, 2:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Jul 28, 3:02 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jul 28, 3:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 28, 3:11 PM MST | Flash Flood Warning | TWC | Santa Cruz | 60 min |
| Jul 28, 3:15 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 28, 3:29 PM MST | Special Weather Statement | TWC | 31 min | |
| Jul 28, 3:33 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 28, 3:54 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 28, 4:04 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 28, 4:23 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 28, 4:44 PM MST | Special Weather Statement | TWC | Pinal | 46 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.